Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Non stop bleeding after taking birth control injection. How to stop bleeding?

hi.just call me shane from philippines.i just wanna ask about this thing i suffering at the bf took me to a doctor just this last year.and go for that what they called enjection for birth control .that was my first time .the doctor told me it takes only 3months and the enjection will be expired.and ,there s a possible i have no meanstruation or have a meanstruation but only a bit not strong.but since i go to that birth control enjection until now i still have bleeding .about two months already nonstop bleeding but the blood is not strong.what should i do to stop this bleeding?
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello, thanks for using HCM.
It is likely that you were injected a hormonal contraceptive which is a progesterone. Depo provera is a progesterone hormonal contraceptive that is injected by intramuscular route every 3 months. It however has side effects which include; reduced menses and after a number of doses no menses, spotting or repeated mild blood discharges through the vagina, in some cases occassional heavy bleeding, weight gain, mood swing, headaches, abdominal discomfort , reduced libido etc. The degree of these side effects varies from individual to individual and could be severe necessitating a stop of the injections. However, once the injection has been given, only supportive treatment can be given as it will need just time for the the drug to fade out of the system.
For your case, if you experience very heavy bleeding you need to see a doctor, however, the repeated bleeding can improve upon subsequent injections with you not having your menses in later months.

Best regards and hope this helps you.
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor